Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 107, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 16, 2000, 3:21 AM EDT for Fulton County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2000, 3:21 AM EDT (07:21 UTC)
- Expired
- Aug 16, 2000, 4:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Fulton County, NY
The radar
The Albany radar (KENX), 66 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 160723 SVRALB TTAA00 KALY 160721 NYC035-160815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 321 AM EDT WED AUG 16 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN EASTERN NEW YORK * UNTIL 415 AM EDT * AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF STRATFORD...OR ABOUT 11 MILES NORTH OF LITTLE FALLS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STRATFORD AT 330 AM EDT CAROGA LAKE AT 350 AM EDT GLOVERSVILLE AND 7 MILES NORTH OF JOHNSTOWN AT 405 AYM EDT CRANBERRY CREEK AND MAYFIELD AT 410 AM EDT BROADALBIN AT 415 AM EDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:30 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 15, 9:30 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION 930 PM EDT TUE AUG 15 2000 .DISC... JUST GOT OFF WTH SPC ON COORD CALL...UPCOMING SVR TSTM WATCH 689 TO BE ISSUED BY 10 PM FOR WRN NY...WL NOT INCLUDE ANY ALB COUNTIES...BUT WL THROW IN SOME ENHANCED WRDG FOR XTRM WRN ZNS TO CVR FOR PSBL STG TSTM. VERT WND STRUCTURE SUCH THAT WND DAMAGE WL BE THE MAIN CONCERN ACRS THE RGN IF STRMS HLD TGHR...AMOS OVR RGN SLGHTLY UNSTBL. CLD FRNT NOW MOVG ACRS MI/OH WL MOV INTO WRN NY ARND/AFT MIDNGHT. SM SHWRS ASSOC W/FRNT ACRS ONT. VRY DRY AIRMASS BHD FRNT...ACRS WI/MN DP TEMP HV FALLEN FRM MID/UPR 70S INTO THE MID 40S TO LWR 50S. XPCT SM SHWRS PERHAP A TSTM OVERNIGHT INTO WED MRNG BFR FRNT MOVS OFF TO THE E. MDLS PUT FRNT THRU ALB ARND 12Z. ONLY CHNG TO FCST WL BE TO CHG WRDG FRM MC TO BCMG MC AS CLR/PC SKIES ACRS THE RGN ATTM...AND TO INCLUDE SM ENHANCED WRDG FOR TSTM. .ALY...NONE.
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.